Ask an expert
Question

06 Jan 2005

Warfarin & disprin
I have had a heart valve replacement and have been on warfarin since. I have also been advised to take one disprin per day in adition to the warfarin. How do the two interact? Why is it not safe to take Ginko Biloba with warfarin?
Answer 1,245 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Hearty, they will both prevent blood clots, but warfarin is the more powerful of the two. Warfarin affects coagulation factors II, VII, IX & X by antagonising vitamin K whereas disprin affects platelet “clumping”.
Ginko, may decrease the rate at which warfarin is metabolised by the body and this may cause bleeding. Good luck.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9270 votes
No
66% - 17927 votes
Vote